MAUDE Adverse Event Report: COVIDIEN SPIDER FX; CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE

COVIDIEN SPIDER FX; CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE
Catalog Number SPD2-US-070-320
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: a hawkone was returned disconnected from the cutter driver ins side a saftpack pouch with a h1 device sticker attached.A spider fx capture wire was rolled up and held together by a hemostat clamp.A biotronic sheath was included.No other ancillary devices were returned.The spider fx capture wire was inspected.It was observed the distal assembly of the hawkone was fractured off an remained loaded the spider fx capture wire.Approximately 4.5cm of the filter assembly was visible outside of the distal tip of the catheter.The distal tip of the h1 distal assembly was located at the proximal marker band of the filter assembly.No damage to the filter assembly was observed.The h1 distal assembly showed an approximate length of 5cm.The fracture was radial.The tecothane is split apart at the area of the gw lumen.The gw lumen is buckled and shows the gw lumen directed distally.The hemostat clamp was removed from the spider fx.Spider fx capture wire.A twist-loop of the capture wire was identified at approximately 25cm from the distal tip of the spider fx filter assembly.Proximal to the loop the wire curved in a half circle shape.At the areas of observed bending, the ptfe coating was wore away likely due to encountered friction.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a hawkone m device with a 7mm spider fx embolic protection device and a 6fr (biotronick) 45cm sheath during treatment of a 90% stenosed, 50mm plaque lesion in the patient¿s mid right common femoral artery of diameter 7mm.Ifu was followed and the devices were prepped without issue.Wire was hydrated at preparation.Pre-dilation was performed.It is reported that during withdrawal severe resistance was felt due to wire prolapse.This resulted in damage to the mid nosecone causing it to break in half.The device was then unable to be withdrawn through the sheath.The rest of the nosecone and spider were then pulled as one unit through the sheath to remove from the patient.No damage to vessel and no foreign bodies left behind.When the device was returned to the manufacturing facility, it was noted that the device was damaged.

Brand Name
SPIDER FX
Common Device Name
CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8477150
Report Number2183870-2019-00152
Device Sequence Number13933329
Product Code NTE
UDI-Device Identifier00821684068380
UDI-Public00821684068380
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2020
Device Catalogue NumberSPD2-US-070-320
Device Lot NumberA731594
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2019
Initial Report FDA Received Date04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight91